Alert archive / Florida / Rip Current Statements in 2020
Rip Current Statement 10, NWS Mobile, AL
NWS Mobile, AL issued this rip current statement at Mar 8, 2020, 4:46 AM CDT for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Mar 8, 2020, 7:00 AM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2020, 4:46 AM CDT (09:46 UTC)
- In effect from
- Mar 8, 2020, 7:00 AM CDT
- Expired
- Mar 11, 2020, 7:00 AM CDT
- In force
- 3 days
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2268 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
568 WHUS44 KMOB 080946 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 446 AM CDT Sun Mar 8 2020 ALZ265-266-FLZ202-204-206-081800- /O.NEW.KMOB.RP.S.0010.200308T1200Z-200311T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 446 AM CDT Sun Mar 8 2020 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH TUESDAY NIGHT... * WHAT...Dangerous rip currents expected. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...Through Tuesday night. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
9 follow-up statements
282 WHUS44 KMOB 081758 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1258 PM CDT Sun Mar 8 2020 ALZ265-266-FLZ202-204-206-090200- /O.CON.KMOB.RP.S.0010.000000T0000Z-200311T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 1258 PM CDT Sun Mar 8 2020 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...Dangerous rip currents. * WHERE...In Alabama, Baldwin Coastal and Mobile Coastal Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and Escambia Coastal Counties. * WHEN...Through Wednesday morning. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
104 WHUS44 KMOB 090311 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1011 PM CDT Sun Mar 8 2020 ALZ265-266-FLZ202-204-206-091200- /O.CON.KMOB.RP.S.0010.000000T0000Z-200311T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 1011 PM CDT Sun Mar 8 2020 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...Dangerous rip currents. * WHERE...In Alabama, Baldwin Coastal and Mobile Coastal Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and Escambia Coastal Counties. * WHEN...Through Wednesday morning. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
014 WHUS44 KMOB 090924 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 424 AM CDT Mon Mar 9 2020 ALZ265-266-FLZ202-204-206-091800- /O.CON.KMOB.RP.S.0010.000000T0000Z-200311T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 424 AM CDT Mon Mar 9 2020 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY NIGHT... * WHAT...Dangerous rip currents. * WHERE...In Alabama, Baldwin Coastal and Mobile Coastal Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and Escambia Coastal Counties. * WHEN...Through Tuesday night. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
176 WHUS44 KMOB 091744 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1244 PM CDT Mon Mar 9 2020 ALZ265-266-FLZ202-204-206-100145- /O.CON.KMOB.RP.S.0010.000000T0000Z-200311T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 1244 PM CDT Mon Mar 9 2020 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...Dangerous rip currents. * WHERE...In Alabama, Baldwin Coastal and Mobile Coastal Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and Escambia Coastal Counties. * WHEN...Through Wednesday morning. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
478 WHUS44 KMOB 100225 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 925 PM CDT Mon Mar 9 2020 ALZ265-266-FLZ202-204-206-101100- /O.CON.KMOB.RP.S.0010.000000T0000Z-200311T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 925 PM CDT Mon Mar 9 2020 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...Dangerous rip currents. * WHERE...In Alabama, Baldwin Coastal and Mobile Coastal Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and Escambia Coastal Counties. * WHEN...Through Wednesday morning. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
591 WHUS44 KMOB 101140 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 640 AM CDT Tue Mar 10 2020 ALZ265-266-FLZ202-204-206-101945- /O.CON.KMOB.RP.S.0010.000000T0000Z-200311T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 640 AM CDT Tue Mar 10 2020 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...Dangerous rip currents. * WHERE...In Alabama, Baldwin Coastal and Mobile Coastal Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and Escambia Coastal Counties. * WHEN...Through Wednesday morning. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
305 WHUS44 KMOB 101718 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1218 PM CDT Tue Mar 10 2020 ALZ265-266-FLZ202-204-206-110130- /O.CON.KMOB.RP.S.0010.000000T0000Z-200311T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 1218 PM CDT Tue Mar 10 2020 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...Dangerous rip currents. * WHERE...In Alabama, Baldwin Coastal and Mobile Coastal Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and Escambia Coastal Counties. * WHEN...Through Wednesday morning. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
931 WHUS44 KMOB 110049 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 749 PM CDT Tue Mar 10 2020 ALZ265-266-FLZ202-204-206-110900- /O.CON.KMOB.RP.S.0010.000000T0000Z-200311T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 749 PM CDT Tue Mar 10 2020 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...Dangerous rip currents. * WHERE...In Alabama, Baldwin Coastal and Mobile Coastal Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and Escambia Coastal Counties. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
271 WHUS44 KMOB 110816 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 316 AM CDT Wed Mar 11 2020 ALZ265-266-FLZ202-204-206-111200- /O.CON.KMOB.RP.S.0010.000000T0000Z-200311T1200Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 316 AM CDT Wed Mar 11 2020 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Dangerous rip currents. * WHERE...In Alabama, Baldwin Coastal and Mobile Coastal Counties. In Florida, Santa Rosa Coastal, Okaloosa Coastal and Escambia Coastal Counties. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this rip current statement went out at Mar 8, 4:26 AM CDT, 20 minutes earlier.
Area forecast discussion, Mar 8, 4:26 AM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
426 AM CDT Sun Mar 8 2020
.NEAR TERM UPDATE /Now Through Monday/...A massive broad upper
ridge over the entire conus from coast to coast and southern
Canada will shift eastward over the eastern conus and southeast
Canada by late this afternoon. This ridge will then move out over
the western Atlantic tonight as an upper shortwave over the
Desert Southwest passes over the southern Rockies. A large surface
high pressure area across eastern conus and northern Gulf of
Mexico, with a 1037mb centered over the Carolinas, will shift
eastward as well, but a westward extended ridge will remain across
the southeast states. As a result, light northeasterly winds will
become easterly this morning then transition to a southeasterly
flow near 10 knots later this morning and afternoon. This flow
will bring low clouds back over southeast Mississippi and
southwest Alabama today, and across much of the forecast area
tonight. The dry conditions will continue through the period.
Lows this morning are still on track to bottom out in the mid 30s
to the lower 40s. Highs today will be 65 to 70. Warmer low
temperatures will occur tonight with mid 40s to lower 50s inland
areas, with mid 50s along the immediate coastal sections. A
moderate risk of rip currents is forecast through tonight. /22
&&
.SHORT TERM /Monday night Through Tuesday night/...A weak
shortwave traverses the Mid South through the short term, embedded
in an otherwise primarily zonal flow pattern aloft. At the
surface, strong high pressure over the western Atlantic continues
to ridge westward into the Southeast and Deep South, maintaining a
moist southerly flow across the region. This persistent onshore
flow will result in High Rip Current Risks along all area beaches
through this period. Meanwhile, a cold front stalls well north of
the local area, unable to advance any farther south as its parent
low lifts away to the northeast and the surface ridge over the
Deep South holds strong. That said, expecting unsettled weather
through the period as showers and perhaps a few storms develop
across the region. Greatest rain chances will be inland,
particularly over the northwestern portion of the forecast area
Tuesday afternoon, in closest proximity to the best large-scale
forcing beneath the aforementioned shortwave passing to our north.
No severe weather is expected. Heavy rain is also not expected,
with roughly 0.25-0.50 inches of storm total QPF currently
forecast north of Highway 84 and less than a quarter inch expected
closer to the coast. These amounts should not exacerbate any
ongoing river flooding across the area.
Temperatures remain mild and muggy given the persistent southerly
flow and cloudy skies. Lows only dip into the mid to upper 50s
inland and around 60 along the coast each night. Highs on Tuesday
reach the low to mid 70s areawide. /49
&&
.EXTENDED TERM /Wednesday Through Sunday/...A weak upper ridge over
the Southeast will shift west and build as a closed upper low moves
over the US/Mex border and an upper low organizes along the New
England Coast. A weak cold front moves south over the Tennessee to
over the Southeast in response to a series of shortwave troughs
moving east over the northern Conus. How far south the front moves
varies in the latest guidance due to differing strength of the
passing shortwave troughs. The GFS is advertising a weaker initial
trough passing Tuesday night into Wednesday, moving the surface
front south to northern Ms/Al/Ga. The surface front moves to the
coast, then stalls Friday into Friday night as a stronger trough
passes. The ECMWF is advertising a stronger initial upper trough,
with the front moving to the coast Wednesday into Wednesday night,
stalling, then moving back inland as the next trough approaches and
passes the end of the week. Both solutions are a significant
departure from yesterday's guidance. Am sticking closer to the more
consistent previous solutions, with the upper ridge remaining over
the Southeast, deflecting any passing shortwave energy north of the
forecast area, and the cold front moving south of the I-20 corridor
mid week, then stalling. With this in mind, moist southerly flow off
the Gulf of Mexico will keep moisture levels high over the forecast
area through the week into the weekend. Best chance for rain remains
closer to the stalled surface front, which for the forecast area
means over areas along and north of Highway 84. Temperatures rise to
above seasonal norms. Low temperatures in the upper 60s inland to
low 60s along the coast, along with high temperatures in the mid to
upper 70s expected. /16
&&
.MARINE...A moderate to strong easterly wind flow early today will
shift southeast and gradually diminish this afternoon and tonight as
a broad surface ridge of high pressure over the mid Atlantic region
shifts south and settles over the southeast states late tonight
through midweek. A light to moderate south to southwest flow will
continue late in the week ahead of a weakening cold front
approaching from the north. Better rain chances are expected on
Tuesday in response to a weak upper level system tracking
eastward over the northern Gulf states. A Small Craft Advisory is
in effect for the open gulf waters of AL and NWFL out to 60 nm
today and early this evening, and may need to be extended over the
open Gulf waters from 20 to 60 nm out overnight and early Monday
morning. 32/ee
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ650-655-
670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Mar 7, 4:35 AM CST, 23 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 435 AM CST Sat Mar 7 2020 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081045- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 435 AM CST Sat Mar 7 2020 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight There is a moderate risk of rip currents along area beaches tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a moderate risk of rip currents along area beaches Sunday into Sunday night. There is a high risk of rip currents along area beaches Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn severe spotter networks is not expected through Friday. GMZ630>636-650-655-670-675-081045- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 435 AM CST Sat Mar 7 2020 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight A Small Craft Advisory remains in effect for the Alabama and western Florida waters out 60 nm, southern Mobile Bay, and the Mississippi Sound until 9 AM CST this morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Moderate southeasterly flow may make conditions hazardous for small craft Sunday and Monday.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:22 AM CDT | River Flood Warning | MOB | Escambia | 21 days |
| Mar 8, 8:30 AM CDT | River Flood Warning | MOB | Baldwin, Mobile | 10 days |
Nearby
Rip Current Statements in Florida, 2020Rip Current Statements in Alabama, 2020Every rip current statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.